Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Lab Haematol. 2001 Aug;23(4):261-4.

Warfarin-induced skin necrosis associated with Factor V Leiden and protein S deficiency.

Author information

1
Department of Haematological Medicine, King's College Hospital, Denmark Hill, London, UK. tsfng@hotmail.com

Abstract

Thrombotic events are rare complications during anticoagulation therapy. The thrombosis varies from localized cutaneous involvement to catastrophic thromboembolism and is usually associated with an underlying thrombophilia. We describe a patient who developed skin necrosis during warfarin treatment for a pulmonary thromboembolism. The management was complicated by the development of heparin-induced thrombocytopenia and further thrombotic events. Thrombophilia screen demonstrated the presence of protein S deficiency and Factor V Leiden as the prothrombotic factors, together with the demonstration of antiplatelet factor 4 antibodies, which confirms the diagnosis of heparin-induced thrombocytopenia (type II). Reinstitution of warfarin at a low loading dose was successful without the recurrence of skin lesions nor any further thrombosis.

PMID:
11683790
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center